I have been treating a patient for chronic bilateral tinitus of three years. This person had been given a year of different antibiotics that seemed tomake the tinitus occur. This patient also had a hysterectomy five years ago. The patient has depression and rage from the chronic ringing and was borderline suicidal. After one treatment the ringing in ine ear went down signifigantky and the other ear a little. This seems to be a mixed diagnosis of xu and shi. The toungue has change from red tip, sl yellow coating, pale body with dusky color in liver area to pale, center crack in st area and dusky. The tinitus treatmens have been given as follows…twice a week for three weeks, then once a week for four months and every other week for one month then once a month. Heres the kicker…it almost went away and seemed to be better after not getting a treatment for three weeks then would be bad for a day after the treatment and go away almost complletely. Lat treatment was 9/4 and today is 9/22 and ringing has been constant since last tx. Diet has changed but stomach has no issues so Iam not sure thats the cause? There is stress but it is getting better. Ihad started w/ commom points, sj21, si19, gb2, 4g, etc…then once the condition was getting better I changed t a maintenance treatment to course qi and blood and tonify blood also. No idea why iits so much worse again these last few weeks? I read a previous discussion about this and it was mentioned that it is common for this to happen and that it would go down again. Iguess Im wondering if Ishould have the patient return for more frequent treatments again even though the last one made it worse? the patient waited three weeks to come in again as theywere hoping it owuld diminish again but no such luck.
Without describing exactly what you are doing (exact points, needle technique, duration, other adjunctive techniques) or what has changed with the patient along with or besides the tinnitus, I can’t offer too much.
I would say if you had it resolved completely you must be on track with what they need - although it sounds like you might possibly not treating broadly enough from what you are describing. Remember that tinnitus is merely a symptom, to resolve it you need to effectively forget about it and look as deeply as you can at the person as a whole and let their deeper causal signs be what drives you treatment - and then, tailor slightly towards the tinnitus. Think about their health before the antibiotics, then what they were taking them for and what would have happened during that time and then how it was layered over that time, then devise your treatment from that. Focusing too much on the symptoms is not going to get a patient like this where they need to be in my opinion.
All that said, I certainly wouldn’t hesitate continuing treatment - certainly not because one treatment seems to have temporarily increased the symptoms. There are a million reasons that could happen and most have more to do with timing of the treatment (moving sinus congestion, changing cervical alignments, significantly changing blood pressure, whatever…) than the treatment itself. So, yes, of course you should continue treating them - I’m not sure you need to see the patient (or any patient for that matter) more than once a week when they have chronic conditions but that is a different discussion altogether.